Alert archive / Iowa / Flash Flood Warnings in 2009

Flash Flood Warning 8, NWS Des Moines, IA

June 7, 2009Adams County, Taylor County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 7, 2009, 11:22 PM CDT for Adams County, Taylor County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2009, 11:22 PM CDT (04:22 UTC)
Expired
Jun 8, 2009, 5:30 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Adams County, IA, Taylor County, IA

The radar

The Des Moines radar (KDMX), 143 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2009-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1712 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2009-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1712 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
750 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 080422
FFWDMX
IAC003-173-081030-
/O.NEW.KDMX.FF.W.0008.090608T0422Z-090608T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1122 PM CDT SUN JUN 7 2009

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN ADAMS COUNTY IN SOUTHWEST IOWA
  TAYLOR COUNTY IN SOUTHWEST IOWA

* UNTIL 530 AM CDT MONDAY

* AT 1120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED   SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL 
  ENTERING THE WARNED AREA. THESE STORMS WILL BE CAPABLE OF 
  PRODUCING AS MUCH AS 2 TO 3 INCHES OF RAIN IN AN HOUR. THE GROUND 
  IS STILL MOIST FROM EARLIER RAINFALL...SO MUCH OF THE RAIN IS 
  EXPECTED TO RESULT IN RUNOFF.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BEDFORD...CORNING AND LENOX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4057 9460 4057 9492 4058 9493 4072 9492
      4073 9494 4106 9494 4105 9448 4057 9449
      4057 9459

$$

ZOGG
6 follow-up statements
000 
WGUS73 KDMX 080452
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1152 PM CDT SUN JUN 7 2009

IAC003-173-081030-
/O.CON.KDMX.FF.W.0008.000000T0000Z-090608T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR IA-ADAMS IA-
1152 PM CDT SUN JUN 7 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN ADAMS AND
TAYLOR COUNTIES UNTIL 530 AM CDT...

AT 1149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING TO AFFECT THE 
WARNED AREA. AS MUCH AS 2 INCHES OF RAIN HAS FALLEN OVER THE PAST 
HOUR...ESPECIALLY FROM THE GRAVITY AREA SOUTHWARD TOWARD THE 
MISSOURI BORDER.

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH 
FLOODING TO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4057 9460 4057 9492 4058 9493 4072 9492
      4073 9494 4106 9494 4105 9448 4057 9449
      4057 9459

$$

ZOGG
000 
WGUS73 KDMX 080543
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1243 AM CDT MON JUN 8 2009

IAC003-173-081030-
/O.CON.KDMX.FF.W.0008.000000T0000Z-090608T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR IA-ADAMS IA-
1243 AM CDT MON JUN 8 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN ADAMS AND
TAYLOR COUNTIES UNTIL 530 AM CDT...

AT 1241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE THUNDERSTORMS WHICH PRODUCED THE HEAVY RAIN HAVE EXITED THE 
WARNED AREA. THESE STORMS PRODUCED AS MUCH AS 2 INCHES OF RAIN IN 
LESS THAN AN HOUR...ESPECIALLY FROM THE GRAVITY AREA SOUTHWARD TO 
THE MISSOURI BORDER.

ALTHOUGH NO REPORTS OF FLOODING HAVE BEEN RECEIVED YET...THE RISK OF 
FLASH FLOODING REMAINS.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4057 9460 4057 9492 4058 9493 4072 9492
      4073 9494 4106 9494 4105 9448 4057 9449
      4057 9459

$$

ZOGG
000 
WGUS73 KDMX 080637
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
137 AM CDT MON JUN 8 2009

IAC003-173-081030-
/O.CON.KDMX.FF.W.0008.000000T0000Z-090608T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR IA-ADAMS IA-
137 AM CDT MON JUN 8 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN ADAMS AND
TAYLOR COUNTIES UNTIL 530 AM CDT...

AT 134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
ADDITIONAL SHOWERS AND THUNDERSTORMS ENTERING THE WARNED AREA. THIS 
ACTIVITY WILL LIKELY PRODUCE UP TO ANOTHER THIRD TO HALF INCH OF 
RAIN PER HOUR.

ALTHOUGH NO REPORTS OF FLOODING HAVE BEEN RECEIVED YET...THE RISK OF 
FLASH FLOODING REMAINS.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4057 9460 4057 9492 4058 9493 4072 9492
      4073 9494 4106 9494 4105 9448 4057 9449
      4057 9459

$$

ZOGG
000 
WGUS73 KDMX 080804
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
304 AM CDT MON JUN 8 2009

IAC003-173-081030-
/O.CON.KDMX.FF.W.0008.000000T0000Z-090608T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR IA-ADAMS IA-
304 AM CDT MON JUN 8 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN ADAMS AND
TAYLOR COUNTIES UNTIL 530 AM CDT...

AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS MOVING THROUGH THE AREA.  THE HEAVIEST STORMS HAVE 
MOVED TO THE NORTHEAST HOWEVER.  ADDITIONAL RAINFALL OF ONE QUARTER 
OF AN INCH OR SO IS POSSIBLE BY 5 AM.

ALTHOUGH NO REPORTS OF FLOODING HAVE BEEN RECEIVED YET...THE RISK OF 
FLASH FLOODING REMAINS.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4057 9460 4057 9492 4058 9493 4072 9492
      4073 9494 4106 9494 4105 9448 4057 9449
      4057 9459

$$
000 
WGUS73 KDMX 080910
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
410 AM CDT MON JUN 8 2009

IAC003-173-081030-
/O.CON.KDMX.FF.W.0008.000000T0000Z-090608T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR IA-ADAMS IA-
410 AM CDT MON JUN 8 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN ADAMS AND
TAYLOR COUNTIES UNTIL 530 AM CDT...

AT 408 AM CDT...THE THUNDERSTORMS THAT PRODUCED THE FLOODING RAINS 
HAD MOVED TO THE NORTHEAST OF THE AREA.  CONDITIONS WILL IMPROVE 
DURING THE REMAINDER OF THE PREDAWN HOURS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4057 9460 4057 9492 4058 9493 4072 9492
      4073 9494 4106 9494 4105 9448 4057 9449
      4057 9459

$$
000 
WGUS73 KDMX 081025
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
525 AM CDT MON JUN 8 2009

IAC003-173-081040-
/O.EXP.KDMX.FF.W.0008.000000T0000Z-090608T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR IA-ADAMS IA-
525 AM CDT MON JUN 8 2009

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN ADAMS AND
TAYLOR COUNTIES WILL BE ALLOWED TO EXPIRE AT 530 AM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4057 9460 4057 9492 4058 9493 4072 9492
      4073 9494 4106 9494 4105 9448 4057 9449
      4057 9459

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 6:14 PM CDT, 5 hours 8 minutes earlier.

Area forecast discussion, Jun 7, 6:14 PM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
614 PM CDT SUN JUN 7 2009

...UPDATED AVIATION DISCUSSION AND WATCHES...

.SHORT TERM /TONIGHT/...
QUESTIONS THIS EVENING REALLY NOT WHETHER THERE WILL BE PRECIP...BUT
LOCATIONS AND SFC BASED VS ELEVATED.  BIGGER PICTURE HAS JET AND
ASSOCIATED SHORT WAVES INTO KS/NE...AND PARENT WAVE FARTHER BACK
INTO THE ROCKIES.  UNLIKE YESTERDAY...SYNOPTIC SCALE UVM IS MORE
PREVALENT UPSTREAM AND FAIRLY OBVIOUS IN LEAF-LIKE IR STLT IMAGERY
DUE TO THESE FEATURES.   19Z TOP SOUNDING STILL REFLECTS EML AND
FORMIDABLE CIN DUE TO 700/750MB WARM LAYER...HOWEVER THIS IS NOT
APPARENT FARTHER NORTH IN THE COOLER AIR TOWARD OAX.  19Z RUC
MLCAPE/CIN LOOKS TOO AGGRESSIVE WITH CAPE AMOUNTS AND CIN
EROSION...BUT GENERAL AREAS SEEM OK.  THUS EXPECT INITIATION TO
OCCUR SOMEWHERE BETWEEN TOP/OAX...POSSIBLY AROUND KBIE/KFNB NEAR
BEST 1000-950MB THETA-E CONVERGENCE.  INSTABILITY AND SHEAR /DEEP
AND SHALLOW/ APPEAR SUFFICIENT FOR SUPERCELLS...POSSIBLY TORNADIC.

EVEN IF THIS DOES NOT OCCUR...ELEVATED CONVECTION DEVELOPING OVER
NERN NE LIKELY A SIGN OF THINGS TO COME.  STRONG LIFT AND MOISTURE
CONVERGENCE ALONG 305K SFC SURGES RIGHT INTO IA TONIGHT AHEAD OF
APPROACHING FORCING.  AIRMASS MODIFIES QUITE A BIT WITH DIMINISHING
CIN AND MORE THAN ADEQUATE ELEVATED CAPES...SO HAVE BLANKETED
CATEGORICAL POPS.  SVR HAIL QUITE POSSIBLE OVERNIGHT AND CANNOT RULE
OUT AN ISOLD TORNADO THREAT EITHER AS 0-1KM SHEAR/HELICITY INCREASES
WITH LLJ AHEAD OF TRIPLE POINT.  VARIOUS HEAVY RAIN PARAMETERS ARE
FAVORABLE AS WELL IN TERMS OF THERMODYNAMICS AND STORM MOTION SO
HAVE INCLUDED HEAVY RAIN MENTION.

.LONG TERM /MONDAY THROUGH SUNDAY/...
THE FRONTAL BOUNDARY WILL QUICKLY PUSH INTO EASTERN IOWA AFTER 12Z
MONDAY WITH THE REMANTS OF THE EARLY MORNING MCS LINGERING ACROSS
EASTERN COUNTIES. DRY AND COOLER AIR WILL PUSH INTO THE STATE BEHIND
THE FRONT MONDAY WITH HIGHS IN THE 60S AND 70S. THE SFC RIDGE WILL
MOVE THROUGH MONDAY NIGHT BEFORE HEADING EAST TUESDAY. THERE IS
STILL A WIDE VARIETY OF MODEL SOLUTIONS REGARDING THE NEXT
SIGNIFICANT SHORT WAVE. THE LATEST OPERATIONAL GFS/ECMWF SPREAD RAIN
INTO THE FORECAST AREA DURING THE DAY ON TUESDAY...WHILE THE NAM
DELAYS THE ARRIVAL UNTIL TUESDAY NIGHT. FOR NOW...WILL MAINTAIN DRY
FORECAST DURING THE DAY FOR COLLABORATION PURPOSES...AND INTRODUCE
POPS TUESDAY NIGHT. WEDNESDAY WILL ALSO LIKELY BE AN ACTIVE DAY WITH
THE POTENTIAL FOR ANOTHER STRONGER SHORT WAVE TROUGH. IN THE LATER
PERIODS...THE NEXT BEST CHANCE OF RAIN APPEARS TO BE LATE IN THE
WEEKEND.

&&

.AVIATION...08/00Z
SURFACE FRONT REMAINS DRAPED ACROSS THE AREA. NORTH OF THE FRONT
I.E. AT KMCW IFR CIGS AND INTERMITTENT MVFR BR PERSIST WHILE SOUTH
OF THE FRONT AT THE OTHER TERMINAKLS MAINLY VFR CONDITIONS PREVAIL
ATTM. HOWEVER TSTORMS ARE MOVING ACROSS THE AREA AND WILL PRODUCE
PERIODS OF IFR OR LOWER CONDITIONS THIS EVENING. THESE WILL BE HIT
AND MISS SO WILL ONLY INCLUDE MORE THAN VCTS FOR HIGH CONFIDENCE
IMPACTS IN THE FIRST FEW HOURS OF THE TAFS. ADDITIONAL TSTORM
DEVELOPMENT IS EXPECTED OVERNIGHT...BUT AGAIN UNCERTAINTY REGARDING
TIMING AND LOCATION OF THIS CONVECTION PRECLUDES MORE THAN VCTS
THROUGH THE NIGHT ATTM. ALSO...THE SURFACE FRONT WILL FINALLY MOVE
SOUTHEAST ACROSS THE AREA DURING THE EARLY TO MID MORNING HOURS
MONDAY...WITH IFR CIGS SPREADING BEHIND THE FRONT THEN LIFTING TO
LOW MVFR AROUND FL012-015 BY MID MORNING AND PERSISTING AT LEAST
INTO THE AFTERNOON.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH IN EFFECT UNTIL 11 PM CDT FOR ADAIR-ADAMS-AUDUBON-
CASS-CLARKE-DALLAS-DECATUR-GUTHRIE-MADISON-RINGGOLD-TAYLOR-UNION.

TORNADO WATCH IN EFFECT UNTIL MIDNIGHT CDT FOR APPANOOSE-BOONE-
DAVIS-JASPER-LUCAS-MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-
STORY-TAMA-WAPELLO-WARREN-WAYNE.

&&

SHORT TERM...SMALL
LONG TERM...KINNEY
AVIATION...LEE
Hazardous weather outlook, Jun 7, 3:23 PM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
323 PM CDT SUN JUN 7 2009

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-081100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
323 PM CDT SUN JUN 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND
BECOME MORE WIDESPREAD ACRO 2 INCHES OF
RAINFALL RECENTLY COULD HAVE SOME ISOLATED FLASH FLOODING
TONIGHT...ALTHOUGH A WIDESPREAD THREAT IS NOT ANTICIPATED. LESS
RAIN IS EXPECTED TO THE SOUTH OF INTERSTATE 80 AND THE FLASH FLOOD
THREAT IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT. THE OVERALL SEVERE WEATHER THREAT APPEARS TO BE LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON...THROUGH
THE OVERNIGHT HOURS.

In the hours before

Local storm report, Jun 7, 9:00 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
900 PM CDT SUN JUN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TORNADO          2 E GRIMES              41.66N 93.75W
06/07/2009                   POLK               IA   LAW ENFORCEMENT

            POSSIBLE TORNADO TRACK FROM NEAR GRIMES TO NEAR JOHNSTON.
            AREA OF TREE DAMAGE AND POWER LINES DOWN ALONG AN EAST TO
            WEST PATH IN THIS AREA.

&&

JJOHNSON
Local storm report, Jun 7, 10:09 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1009 PM CDT SUN JUN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     TSTM WND GST     GRIMES                  41.66N 93.79W
06/07/2009  M61 MPH          POLK               IA   MESONET

&&

MS MUN 09
Local storm report, Jun 7, 10:10 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1010 PM CDT SUN JUN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TORNADO          3 WSW ANITA             41.43N 94.82W
06/07/2009                   CASS               IA   TRAINED SPOTTER

            BRIEF ROPE TORNADO...NO DAMAGE REPORTED.

0542 PM     HAIL             ADAIR                   41.50N 94.64W
06/07/2009  E1.00 INCH       ADAIR              IA   LAW ENFORCEMENT

0543 PM     HAIL             3 N ADAIR               41.54N 94.64W
06/07/2009  E1.00 INCH       GUTHRIE            IA   TRAINED SPOTTER

0600 PM     HAIL             3 S GUTHRIE CENTER      41.64N 94.50W
06/07/2009  E1.00 INCH       GUTHRIE            IA   AMATEUR RADIO

            ON HIGHWAY 25 SOUTH OF GUTHRIE CENTER

0601 PM     HAIL             6 SSE GUTHRIE CENTER    41.60N 94.46W
06/07/2009  E0.88 INCH       GUTHRIE            IA   TRAINED SPOTTER

0623 PM     TSTM WND GST     ADEL                    41.61N 94.03W
06/07/2009  E70.00 MPH       DALLAS             IA   EMERGENCY MNGR

            TREE DAMAGE IN ADEL WITH ESTIMATED 60-80 MPH WINDS

0623 PM     TORNADO          3 S DALLAS CENTER       41.64N 93.98W
06/07/2009                   DALLAS             IA   TRAINED SPOTTER

            REPORTED AS RAIN WRAPPED BY A SPOTTER

0627 PM     TSTM WND DMG     ADEL                    41.61N 94.03W
06/07/2009                   DALLAS             IA   AMATEUR RADIO

            AMATEUR RADIO OPERATOR REPORTED TREE DAMAGE IN ADEL WITH
            UP TO 10 INCH DIAMETER BRANCHES DOWN.

0634 PM     HAIL             2 N ADEL                41.64N 94.03W
06/07/2009  E0.88 INCH       DALLAS             IA   LAW ENFORCEMENT

0640 PM     TSTM WND DMG     4 S DALLAS CENTER       41.63N 93.98W
06/07/2009                   DALLAS             IA   BROADCAST MEDIA

            THREE TO FOUR INCH DIAMETER TREE BRANCHES DOWN. FROM KCCI
            TV CHASE VEHICLE.

0650 PM     TSTM WND DMG     JOHNSTON                41.69N 93.70W
06/07/2009                   POLK               IA   LAW ENFORCEMENT

            TRAILER BLOWN ACROSS PARKING LOT

0650 PM     TSTM WND DMG     GRIMES                  41.66N 93.79W
06/07/2009                   POLK               IA   LAW ENFORCEMENT

            TREES DOWN INCLUDING A 2 FOOT DIAMETER TREE ONTO A HOUSE

0652 PM     TSTM WND DMG     1 E GRIMES              41.66N 93.77W
06/07/2009                   POLK               IA   AMATEUR RADIO

            AMATEUR RADIO OPERATOR REPORTED ESTIMATED 60 MPH WIND
            GUST AT INTERSECTION OF HIGHWAY 141 AND HIGHWAY 44 JUST
            EAST OF GRIMES.

0654 PM     TSTM WND GST     GRIMES                  41.66N 93.79W
06/07/2009  M61.00 MPH       POLK               IA   MESONET

0655 PM     TORNADO          2 E GRIMES              41.66N 93.75W
06/07/2009                   POLK               IA   LAW ENFORCEMENT

            POSSIBLE TORNADO TRACK FROM NEAR GRIMES TO NEAR JOHNSTON.
            AREA OF TREE DAMAGE AND POWER LINES DOWN ALONG AN EAST TO
            WEST PATH IN THIS AREA.

0656 PM     TORNADO          3 NNE GRIMES            41.71N 93.77W
06/07/2009                   POLK               IA   STORM CHASER

            METEOROLOGIST REPORTED A TORNADO CROSSED HIGHWAY 141
            NORTH OF GRIMES

0657 PM     HAIL             4 NW JOHNSTON           41.73N 93.76W
06/07/2009  E1.00 INCH       POLK               IA   LAW ENFORCEMENT

            NEAR SAYLORVILLE DAM

0704 PM     TSTM WND GST     3 S POLK CITY           41.74N 93.72W
06/07/2009  E60.00 MPH       POLK               IA   TRAINED SPOTTER

0709 PM     FUNNEL CLOUD     3 SE POLK CITY          41.74N 93.68W
06/07/2009                   POLK               IA   LAW ENFORCEMENT

0713 PM     TSTM WND DMG     2 NE GRIMES             41.68N 93.76W
06/07/2009                   POLK               IA   LAW ENFORCEMENT

            LARGE TREES OVER 6600 BLOCK OF NW 100TH ST IN JOHNSTON.
            PUBLIC REPORT VIA POLK COUNTY DISPATCH.

0720 PM     TSTM WND GST     2 NNW ANKENY AIRPORT    41.72N 93.58W
06/07/2009  E65.00 MPH       POLK               IA   TRAINED SPOTTER

0830 PM     TSTM WND DMG     2 NNW MONTOUR           42.01N 92.73W
06/07/2009                   TAMA               IA   LAW ENFORCEMENT

            SEMI BLOWN OFF HIGHWAY 30 DUE TO SEVERE WIND.

0843 PM     HEAVY RAIN       3 SE MARSHALLTOWN AIRPO 42.08N 92.88W
06/07/2009  M2.25 INCH       MARSHALL           IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS 2.25 INCHES OF RAIN IN 15
            MINUTES.

&&

JJOHNSON
Local storm report, Jun 7, 10:20 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1020 PM CDT SUN JUN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HAIL             NE BLOOMFIELD           40.75N 92.41W
06/07/2009  E1.75 INCH       DAVIS              IA   PUBLIC

&&

ZOGG
Local storm report, Jun 7, 10:28 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1028 PM CDT SUN JUN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     HAIL             5 S FLORIS              40.80N 92.33W
06/07/2009  E1.75 INCH       DAVIS              IA   TRAINED SPOTTER

&&

BF
Local storm report, Jun 7, 10:33 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1033 PM CDT SUN JUN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     HAIL             4 ESE FLORIS            40.84N 92.27W
06/07/2009  E1.50 INCH       DAVIS              IA   TRAINED SPOTTER

&&

BF

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:06 PM CDTTornado WarningDMXPolk24 min
Jun 7, 7:08 PM CDTSevere Thunderstorm WarningDMXPolk37 min
Jun 7, 8:24 PM CDTSevere Thunderstorm WarningDMXTama51 min
Jun 7, 8:40 PM CDTAreal Flood AdvisoryDMXBlack Hawk, Grundy, Marshall, Tama2 hr
Jun 7, 8:58 PM CDTRiver Flood WarningDMXLucas, Wayne33 hr
Jun 7, 9:55 PM CDTSevere Thunderstorm WarningDMXDavis50 min
Jun 7, 11:56 PM CDTSevere Thunderstorm WarningDMXRinggold38 min
Jun 8, 12:02 AM CDTSevere Thunderstorm WarningDMXAdair, Cass43 min
Jun 8, 12:19 AM CDTAreal Flood AdvisoryDMXRinggold, Union5 hr
Jun 8, 12:38 AM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold21 min
Jun 8, 2:46 PM CDTRiver Flood WarningDMXMahaska, Marion28 hr

Nearby

Flash Flood Warnings in Iowa, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.